MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: lje, gbo.Occupation: supply chain.Pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year old male patient required an ultrathane mac-loc locking loop biliary drainage catheter for a gastrostomy tube insertion procedure.The customer stated that the device leaked as a result of a hole "in what is thought to be the catheter." further communication with the customer clarified the leak was at the hub that connects to the drainage bag.The device was removed and replaced and the procedure was completed successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation banner gateway medical center in the united states informed cook of an incident involving an ultrathane mac-loc locking loop biliary drainage catheter from lot number 13536036.On 05feb2021, during a gastrostomy tube insertion procedure, the catheter leaked at the hub.The procedure was completed with a device from a different lot.No adverse effects to the patient were reported due to this occurrence.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.Due to this, no dimensional, visual, or functional verifications could be completed.However, a document based investigation evaluation was performed.The risk specifications covering mac-loc drainage catheters includes hub separation as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.Based on the review of current documentation, cook has concluded that inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot records one related non-conformance for ¿flare, inadequate¿ that affected a total quantity of one device with a disposition of scrapped.A complaint database search was completed on the lot and no additional complaints were found.As there are adequate inspection activities established, objective evidence that the dhr was fully executed and no additional complaints from the same lot, it was concluded that there is no evidence that non-conforming product exists in house or in field.Findings of this investigation revealed no evidence to suggest the device was manufactured out of specification.Based on the information provided, the complaint device not being returned, and the results of the investigation, the cause was traced to a component failure without a manufacturing or design deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11421148
Report Number1820334-2021-00897
Device Sequence Number11889959
Product Code FGE
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)231105(10)13536036
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number13536036
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR